View Single Post
Old 05-26-2011, 06:12 AM   #2
steve63 steve63 is offline
Member
(male)
 
Join Date: Feb 2008
Location: Massachusetts,USA
Posts: 68
steve63 HB User
Re: Tramadol question

Quote:
Originally Posted by jenshops View Post
I have Ulcerative Colitis and to make a long story short I have been suffering with terrible rectal pain for the past two months. Advil is a huge no no for me, tylenol is like nothing, percocet 5mg made bp, heart spike shakes sweat and I totally could not work. I have used tramadol a couple of times because I have to find something to control pain where i can work without getting all loopy. Well it has a very strange effect, starts off by putting me in a strange good mood, does work for pain, but i feel jittery like I am coked up. After several hours, since I can't go to sleep b/c I am at work, I get nauseous, weak and sometimes pain in my left arm. I took it last night and I still feel jittery, had a hard time sleeping because the brain won't shut down and my insides get so jumpy. Will these effects go away, I am desperate because I have to find something for the pain so I can keep working.
Jen,
It's hard to say. Some side effects subside after a few days. Others never go away. As long as there are no dangerous side effects, you might want to give the Tramadol a week or two and see what happens, particularly if it is helping your pain. I take Tramadol and have never had a problem with being jittery on it. However, I had an experience with Cymbalta a few years ago. The first day I took it, it was a tremendous help for my pain. However, I felt horrible.....no appetite, jittery, sweating, tired but unable to sleep. But I stuck it out and after a few days all the side effects went away. I did end up having to stop it a couple of months later because it was raising my BP, but the experience did teach me that I need to be careful not to give up on a med too quickly if it is helping.

You mentioned Percocet causing your BP to rise. Do you have a home BP monitor? If not, you might want to get one to make sure Tramadol is not raising your BP. It is a pseudo-narcotic so there's a chance it could have the same affect on your BP as Percocet.